Jump to content

Loss of fine motor control (hands)


Barbarannamated
 Share

Recommended Posts

I've noticed this symptom since DCing Pristiq and Vyvanse, but I didn't have a name for it. I just posted a media article that refers to this with SSRIs.

 

I noticed it when trying to apply makeup (rarely anymore). I can no longer use eyeliner with ease. My hand to eye coordination seems very off. My vision is also effected, so it's difficult to tell where the problem lies. I do not have a tremor.

 

Has anyone else noticed this?

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

  • 3 months later...
  • Moderator Emeritus

I am having trouble writing by hand sometimes.  I haven't bothered with make-up in a LONG time.

 

I was on TCAs (tricyclic antidepressants) for pain for 2.5 years.

 

I assumed my motor control of my hand was part of my tardive dyskenisia.  I never thought about it as a separate issue.  I have good days and bad days with my writing.

*I'm not a doctor and don't give medical advice, just personal experience
**Off all meds since Nov. 2014. Mentally & emotionally recovered; physically not
-Dual cold turkeys off TCA & Ativan in Oct 2014. Prescribed from 2011-2014

-All meds were Rxed off-label for an autoimmune illness.  It was a MISDIAGNOSIS, but I did not find out until AFTER meds caused damage.  All med tapers/cold turkeys directed by doctors 

-Nortriptyline May 2012 - Dec 2013. Cold turkey off nortrip & cold switched to desipramine

-Desipramine Jan 2014 - Oct. 29, 2014 (rapid taper/cold turkey)

-Lorazepam 1 mg per night during 2011
-Lorazepam 1 mg per month in 2012 (or less)

-Lorazepam on & off, Dec 2013 through Aug 2014. Didn't exceed 3x a week

-Lorazepam again in Oct. 2014 to help get off of desipramine. Last dose lzpam was 1 mg, Nov. 2, 2014. Immediate paradoxical reactions to benzos after stopping TCAs 

-First muscle/dystonia side effects started on nortriptyline, but docs too stupid to figure it out. On desipramine, muscle tremors & rigidity worsened

-Two weeks after I got off all meds, I developed full-blown TD.  Tardive dystonia, dyskinesia, myoclonic jerks ALL over body, ribcage wiggles, facial tics, twitching tongue & fingers, tremors/twitches of arms, legs, cognitive impairment, throat muscles semi-paralyzed & unable to swallow solid food, brain zaps, ears ring, dizzy, everything looks too far away, insomnia, numbness & electric shocks everywhere when I try to fall asleep, jerk awake from sleep with big, gasping breaths, wake with terrors & tremors, severely depressed.  NO HISTORY OF DEPRESSION, EVER. Meds CREATED it.

-Month 7: hair falling out; no vision improvement; still tardive dystonia; facial & tongue tics returned
-Month 8: back to acute, incl. Grand Mal seizure-like episodes. New mental torment, PGAD, worse insomnia
-Month 9: tardive dystonia worse, dyskinesia returned. Unable to breathe well due to dystonia in stomach, chest, throat
-Month 13: Back to acute, brain zaps back, developed eczema & stomach problems. Left leg no longer works right due to dystonia, meaning both legs now damaged
-7 years off: Huge improvements, incl. improved dystonia

Link to comment
Share on other sites

I have had trouble with writing by hand as well.

 

It has improved.  Just recently I spent some time writing by hand, hadn't done a long session of writing in a very long time and it went fine.  At times before that though I'd be clutching the pen in a way that was a bit awkward, like a kind of overcompensation reaction to make sure it didn't fall out of my hand.

Happened without me really thinking about it.

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

  • Moderator Emeritus

UnfoldingSky, that is great news that you have regained some control!  Again, you are a shining light for me.

*I'm not a doctor and don't give medical advice, just personal experience
**Off all meds since Nov. 2014. Mentally & emotionally recovered; physically not
-Dual cold turkeys off TCA & Ativan in Oct 2014. Prescribed from 2011-2014

-All meds were Rxed off-label for an autoimmune illness.  It was a MISDIAGNOSIS, but I did not find out until AFTER meds caused damage.  All med tapers/cold turkeys directed by doctors 

-Nortriptyline May 2012 - Dec 2013. Cold turkey off nortrip & cold switched to desipramine

-Desipramine Jan 2014 - Oct. 29, 2014 (rapid taper/cold turkey)

-Lorazepam 1 mg per night during 2011
-Lorazepam 1 mg per month in 2012 (or less)

-Lorazepam on & off, Dec 2013 through Aug 2014. Didn't exceed 3x a week

-Lorazepam again in Oct. 2014 to help get off of desipramine. Last dose lzpam was 1 mg, Nov. 2, 2014. Immediate paradoxical reactions to benzos after stopping TCAs 

-First muscle/dystonia side effects started on nortriptyline, but docs too stupid to figure it out. On desipramine, muscle tremors & rigidity worsened

-Two weeks after I got off all meds, I developed full-blown TD.  Tardive dystonia, dyskinesia, myoclonic jerks ALL over body, ribcage wiggles, facial tics, twitching tongue & fingers, tremors/twitches of arms, legs, cognitive impairment, throat muscles semi-paralyzed & unable to swallow solid food, brain zaps, ears ring, dizzy, everything looks too far away, insomnia, numbness & electric shocks everywhere when I try to fall asleep, jerk awake from sleep with big, gasping breaths, wake with terrors & tremors, severely depressed.  NO HISTORY OF DEPRESSION, EVER. Meds CREATED it.

-Month 7: hair falling out; no vision improvement; still tardive dystonia; facial & tongue tics returned
-Month 8: back to acute, incl. Grand Mal seizure-like episodes. New mental torment, PGAD, worse insomnia
-Month 9: tardive dystonia worse, dyskinesia returned. Unable to breathe well due to dystonia in stomach, chest, throat
-Month 13: Back to acute, brain zaps back, developed eczema & stomach problems. Left leg no longer works right due to dystonia, meaning both legs now damaged
-7 years off: Huge improvements, incl. improved dystonia

Link to comment
Share on other sites

Glad to be of help WI.

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy